View Full Version : Concerta 27mg issues


Charmcityguy22
01-07-17, 02:13 PM
So bare with me while i try to expalin my issue im having,ill try my best to seperate this into paragraphs so it readable.

So i take Concerta 27 Mg's daily and have been for 5 months now.i usually take it around 10 am or a little after every morning.i also take tums at night for acid reflux as it seems to help with that issue. As of 3 weeks ago i woke up one morning and took my dose of concerta like i do every morning and everything was fine until about 3 hours later.I started feelimg really energetic and my mind was racing and my happiness spiked as well as my head became very warm to the touch and tingles constantly.

Im a runner and run alot during the day and everyday.i dont eat to much durning the day and my water intake is not that great,but i do try to dink more water.when i feel dehydrated i resort to Hydration tablets and that helps.

These symptoms are still going on to this day and feel like they are constant especially the head tingling and warmness.

My first though was ive reached the theraputic state of the medication and its time to increase the dose or the dose is to much.oh and i feel like i have more euphoria than normal and it feels constant.

Im going to meet with my Pdoc this coming week to talk.

Has anyone ever felt these feeling before on Concerta or rhe like.and what might be going on.

Thanks and enjoy the rest of your day.and one other thing yesterday i was feeling like this and around 5pm it wore off and i was feeling a withdrawal and drank some pedyalite for hydration and two houra later felt better. The only reason i ask all of this is in.my case after i take a medication for a long time my body gets used to it and the symptoms usually lessen.and im ususally calm when taking stimulants,but i feel more energy and has been for a few weeks.

ADHD17
02-24-17, 06:53 PM
Hmm. Intersting. I started Concerta at a 36mg dose last year. I didn't make me Euphoric as you say, but it did make me feel a bit agitated and had felt like I couldn't relax in social situations and be myself. I eventually agreed with my doc to lower the dose to 27mg and that really helped. Its all about finding the right dose. Also taking Concerta at 10 AM is way too late in the day, the instructions on my medicine bottle say "take one pill at 8AM" and for a good reason: this medication lasts for 11 hours, and in my opinion sometimes even longer. I find that if I take the pills any later than 9:30 my sleep is disturbed. Also I really recommend taking it after breakfast. Additionally, I take short acting Ritalin on weekends when I wake up later so as to not disturb my sleep.

namazu
02-24-17, 10:36 PM
Concerta isn't like some medications that take weeks to build up in your system.

Because of that, it seems unlikely that after 5 months of the same dose you'd suddenly start to get side effects, unless there were something else going on. Has anything else changed in your schedule, sleep, work, diet, exercise regimen, etc. that might influence how your body responds to things? Even if the weather's just been different, so you could be getting dehydrated more quickly than usual, that might have an impact.

Do you have any personal or family history of bipolar disorder, and is there any chance you could be experiencing a hypomanic episode? That can come with some of the feelings people sometimes associate with side effects of stimulants -- euphoria, restlessness, etc. (Note: I'm not suggesting any kind of new diagnosis here; it's just something to keep in mind as a possibility, especially if bipolar runs in the family or you've had similar periods like this in the past.)

As far as timing goes, for some people 10AM is fine (and for some people the medication doesn't last more than 7-8 hours). Other people are more sensitive to it and do experience sleep disruption if they take it later in the day. Some people take 2 doses a day and sleep better with it in their systems. It varies a lot from person to person, so as long as you're using it as prescribed and you've not noticed a pattern of insomnia from taking it when you do, 10AM ought to be OK.

Anyway, you may not be able to identify a specific change to your routine/health/etc. that brought this on, but it's worth thinking about. In any case, it could be that reducing the dose would be beneficial. Definitely a good thing to contact your doctor about.

Good luck gettting it sorted out.

Charmcityguy22
04-17-17, 09:00 AM
I don't have a history of any family members being Bipolar but myself I do have major anxiety issues.but I ended up moving up to 36 milligrams and these symptoms subsided but I'm now dealing with other issues due to the 36 mgs.but the 36 is working as it should for the most part,but I asked another question in the forum.I might be stepping back down to 27mgs soon if I can't find some short term answers from my Doctor and or Pdoc.I guess this could be due to my anxiety not sure.